MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH MAMMOMAT INSPIRATION; FULL FIELD DIGITAL,SYSTEM,X-RAY,MAMMOGRAPHIC

SIEMENS HEALTHCARE GMBH MAMMOMAT INSPIRATION; FULL FIELD DIGITAL,SYSTEM,X-RAY,MAMMOGRAPHIC
Model Number 10140000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: the customer facility contact telephone number is (b)(6).H3, h6: initial corrective actions/preventive actions implemented by the manufacturer: no immediate action is required for the affected site, except for replacement of the glass shield.No general problem has been detected for the installed base which requires an immediate action.Manufacturers preliminary analysis: it is currently unclear how the radiation protection shield could break.The investigation is ongoing.A supplemental report will be submitted to the fda if additional information is obtained upon completion of the investigation.
 
Event or Problem Description
The user stated that the radiation protection shield was found to be broken before starting examinations.Provided pictures show that only a small part of the shield was still left in place.The rest of the shield had disintegrated into small fragments that were lying on the floor and the console.According to information received, no injury occurred due to the event.It is currently unclear how the shield, which is made of safety glass, was broken.Safety glass can break, and this cannot be completely prevented.Should the safety glass plate break, no pointed or sharp-edged fragments will result.The fragments are a square shape and have no sharp or pointed edges.It is assumed that in a worst-case scenario, if a fragment were to hit a person¿s eye, a serious injury could result.The probability for this to happen is currently assessed as inconceivable by human estimation.As of the date of this report, siemens healthcare has not been made aware of any serious injury that occurred due to a breaking safety glass shield.The event was reported with an abundance of caution.
 
Additional Manufacturer Narrative
The described issue was investigated.It was stated that the radiation protection window (lead glass 0.5mm pb) of the operator table was broken into small pieces.According to the information from the service organization, the customer found the broken radiation protection window in the morning before the first examination.There is no evidence of any impact to the shield.Additional information was requested for investigation.It was stated that the room had been cleaned on the previous day after the last examinations and then locked.As there is no maintenance contract for the affected system, no maintenance protocol could be provided.No service activities are known that could have caused the radiation shield to break.The system was installed in april 2019.If the glass had not been inserted correctly, the glass would have broken immediately after installation.Based on the information provided, there was no earthquake prior to the incident at the affected site.It was stated that the room temperature was 25°c and therefore within the specifications.According to the operator manual, the room temperature should be between +20°c and +35°c during operation (see xpw7-388g.620.60.01.02 on page 166).Therefore, the room temperature had no influence on the problem described.Since no one was present at the time of the incident and based on the information provided, the root cause of the broken radiation protection window cannot be determined.The problem was solved on site with replacement of the affected part.The spare part consumption of the concerned part (material number: 10139814) was checked.No general problem was found.The complaint is closed with this statement and without further measures.

Brand Name
MAMMOMAT INSPIRATION
Common Device Name
FULL FIELD DIGITAL,SYSTEM,X-RAY,MAMMOGRAPHIC
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1
or rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1
or rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd., mc 65-1a
malvern, PA 
4843234198
MDR Report Key17585153
Report Number3004977335-2023-00092
Device Sequence Number3584329
Product Code MUE
UDI-Device Identifier04056869009063
UDI-Public04056869009063
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K123520
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10140000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer09/08/2023
Initial Report FDA Received Date08/21/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown